We are all in the same boat...unfortunatley it seems like it's sinking...
Post Lamenectomy Syndrome
120 mg. Methadone daily
60 mg. Oxycodone daily
Lyrica as needed
Post Edited (TonyMcGuire) : 2/13/2009 12:40:45 PM (GMT-7)
You are on a very low dose of the methadone, not meth...I agree with Pamela that it might not help much with the pain at that level..Suboxone isn't covered here in Tn. and it's very expensive... They only give you like 8mg. at a time...maybe 2xdaily, but the people I know that take it say it does help a little...
The stomach cramps might be constipation...it happens. Have you tried a stool softener?
I hope you can talk to your Dr. and find out what your other options are for pain relief...You may need to have the methadone increased until you feel more relief...I take 120mg. of methadone a day and sometimes I wonder if that's even enough!!!
Good luck, and I hope you feel better today,
pjs1When you take methadone you eat more sweets...why? I don't really know, but you do gain weight. Also, there are a lot of things that Docs will tell you are not true...but take it from people that take methadone for a long time.... Watch out for your teeth, brush them a lot. and use that toothpaste that has calcium in it...If I can remember the name I will post it. Also, take vitamins, and DO NOT DRINK GRAPEFRUIT JUICE...it will counteract the methadone...
Take stool softeners, not laxatives....take one every day to stop constipation...The sleepiness will wear off, and it's not because of the dose you are on, it happens at every dose.
Just be aware of what is going on in your own body, if something feels wrong write it down and talk to your Doc....
Methadone can be taken short term as well as long term, just keep it in your mind how long you want to be on it...For chronic pain it is indefinite...Good Luck, and I'll answer any questions you think of..
Post Edited (Pamela Neckpain) : 2/15/2009 9:49:56 PM (GMT-7)
I think that Dr.'s mean that when we depend on opiates to get rid of our pain they fill up the pain receptors in our brain...then our own endorphins (our body's pain killers) have nowhere to go so they stop working. Then when we finally stop taking opiates our body forgets how to
make endorphins on its own...then we have more pain...until we have been off of the opiates for a while, and our endorphins start working again...
And about the grapefruit juice...it really isn't good to drink it when taking methadone. I have researched methadone for several years and that is one of the first things I read. Also, tagament will increase the methadone...don't ask me how, but that's what my Dr. told me.
Hi Jessi21, I took methadone for almost 10 years. The only severe problem I had with it was dry mouth. In turn I had many dental problems and lost many teeth; even with constant dental care. Methadone finally quit working for me and I had to switch to another pain med. Wish you the best.
Like your name. Is very unique. I don't mind sharing that I now use the fentynal patches 50 every 48 hours with norco for breakthrough pain. I was on oxycontin and morphine but the stomach upset was too much for me. I take aricept to offset the memory problems that I was having. So far the fentynal has been very effective for me. Hope this helps. frankie
It is snowing in Alabama!!